Alert archive / Minnesota / Winter Storm Watches in 2007

Winter Storm Watch 5, NWS Twin Cities, MN

April 9, 200730 counties in Minnesota; 9 counties in Wisconsin

NWS Twin Cities, MN issued this winter storm watch at Apr 9, 2007, 3:00 PM CDT for 30 counties in Minnesota; 9 counties in Wisconsin. It took effect at Apr 10, 2007, 3:52 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2007, 3:00 PM CDT (20:00 UTC)
In effect from
Apr 10, 2007, 3:52 AM CDT
Expired
Apr 10, 2007, 12:45 PM CDT
In force
9 hr
Issued by
NWS Twin Cities, MN
All 39 counties

Anoka County, MN, Benton County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Pope County, MN, Ramsey County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Washington County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 33 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1809 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KMPX 092000
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
300 PM CDT MON APR 9 2007

...MORE APRIL SNOW ON THE WAY...

.THERE IS A POTENTIAL FOR HEAVY SNOW OVER PARTS OF CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN TUESDAY INTO WEDNESDAY.
EXPECT SNOW TO DEVELOP OVER WEST CENTRAL MINNESOTA TUESDAY MORNING
AND THEN SPREAD INTO THE REST OF CENTRAL MINNESOTA TUESDAY
AFTERNOON...AND FINALLY INTO WEST CENTRAL WISCONSIN BY TUESDAY
EVENING. ACCUMULATIONS OF 5 TO 7 INCHES ARE POSSIBLE BY WEDNESDAY
AFTERNOON OVER THE ENTIRE AREA...BUT SNOWFALL RATES WILL DECREASE
OVER WEST CENTRAL MINNESOTA BY LATE TUESDAY NIGHT. THE WATCH AREA
IS GENERALLY NORTH OF A LINE FROM AROUND MONTEVIDEO...TO THE TWIN
CITIES AND RED WING. 

A LOW PRESSURE AREA IS FORECAST TO MOVE ACROSS SOUTHERN MINNESOTA
TUESDAY AND TUESDAY NIGHT...WITH THE HEAVIER SNOW OCCURRING TO
THE NORTH OF THIS TRACK. THIS STORM SYSTEM COULD STILL BE IN A
DEVELOPING PHASE TUESDAY NIGHT AND WEDNESDAY...THUS EXPECTED SNOW
AMOUNTS COULD CHANGE. KEEP INFORMED ON THE LATEST FORECASTS AND
UPDATED STATEMENTS.

MNZ041>044-047>051-054>059-064-100400-
/O.NEW.KMPX.WS.A.0005.070410T1200Z-070411T1200Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON-
SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-
YELLOW MEDICINE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR...
LITCHFIELD...MONTICELLO...GRANITE FALLS
300 PM CDT MON APR 9 2007

...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING
THROUGH WEDNESDAY MORNING. 

EXPECT SNOW TO DEVELOP TUESDAY MORNING AND CONTINUE THROUGH
TUESDAY NIGHT. ACCUMULATIONS OF 5 TO 7 INCHES ARE POSSIBLE BY LATE
TUESDAY NIGHT...BUT THE HEAVIEST SNOW WILL FALL TUESDAY AFTERNOON
AND TUESDAY NIGHT.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

MNZ045-052-053-060>063-WIZ014>016-023>028-100400-
/O.NEW.KMPX.WS.A.0005.070410T1800Z-070412T0000Z/
KANABEC-ISANTI-CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-POLK-
BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...MORA...CAMBRIDGE...CENTER CITY...
MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...AMERY...
BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON...
NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...
DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
300 PM CDT MON APR 9 2007

...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

EXPECT SNOW TO DEVELOP TUESDAY AFTERNOON AND CONTINUE THROUGH
WEDNESDAY. ACCUMULATIONS OF 5 TO 7 INCHES ARE POSSIBLE BY
WEDNESDAY AFTERNOON...BUT AMOUNTS COULD BE HIGHER IF THE WEATHER
SYSTEM SLOWS DOWN. THE MOST LIKELY AREA FOR HIGHER ACCUMULATIONS
WOULD BE OVER PARTS OF WEST CENTRAL WISCONSIN.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
JPR/DWE
3 follow-up statements
000 
WWUS43 KMPX 100307
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1007 PM CDT MON APR 9 2007

...MORE LATE SEASON ACCUMULATING SNOW EXPECTED...

.THERE IS POTENTIAL FOR HEAVY SNOW OVER PARTS OF CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN TUESDAY INTO WEDNESDAY.
THEREFORE A WINTER STORM WATCH HAS BEEN ISSUED...GENERALLY NORTH
OF A LINE FROM MONTEVIDEO...TO THE TWIN CITIES...TO RED WING. SNOW
IS ANTICIPATED TO DEVELOP OVER WEST CENTRAL MINNESOTA TUESDAY
MORNING AND THEN SPREAD EASTWARD DURING TUESDAY AFTERNOON...AND
INTO WEST CENTRAL WISCONSIN BY TUESDAY EVENING. ACCUMULATIONS OF 4
TO 7 INCHES ARE POSSIBLE BY WEDNESDAY AFTERNOON OVER THE ENTIRE
WATCH AREA. OCCASIONAL BREAKS IN THE SNOW ARE EXPECTED...NAMELY
DURING TUESDAY NIGHT. THE SNOW MAY OCCASIONALLY MIX WITH RAIN OR
DRIZZLE IN SOUTHERN PORTIONS OF THE WATCH AREA.

A LOW PRESSURE AREA IS FORECAST TO MOVE EAST ACROSS IOWA TUESDAY
AND TUESDAY NIGHT...WITH THE HEAVIER SNOW OCCURRING TO THE NORTH
OF THIS TRACK. THIS STORM SYSTEM COULD STILL BE IN A DEVELOPING
PHASE TUESDAY NIGHT AND WEDNESDAY...THUS EXPECTED SNOW AMOUNTS
COULD CHANGE. HOWEVER...ACCUMULATIONS ARE ANTICPATED POTENTIALLY
LEADING TO TREACHEROUS TRAVEL CONDITIONS. KEEP INFORMED ON THE
LATEST FORECASTS AND UPDATED STATEMENTS ON THIS LATE SEASON SNOW
EVENT.

MNZ041>044-047>051-054>059-064-101115-
/O.CON.KMPX.WS.A.0005.070410T1200Z-070411T1200Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON-
SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-
YELLOW MEDICINE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR...
LITCHFIELD...MONTICELLO...GRANITE FALLS
1007 PM CDT MON APR 9 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM 7 AM CDT TUESDAY
THROUGH WEDNESDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM 7 AM CDT TUESDAY
THROUGH WEDNESDAY MORNING. 

EXPECT SNOW TO DEVELOP TUESDAY MORNING AND CONTINUE THROUGH
TUESDAY NIGHT. ACCUMULATIONS OF 4 TO 7 INCHES ARE POSSIBLE BY
LATE TUESDAY NIGHT. SNOW MAY BE HEAVY AT TIMES...PRIMARILY DURING
THE DAY ON TUESDAY.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT
TRAVEL...INCLUDING ALONG INTERSTATE 94. CONTINUE TO MONITOR THE
LATEST FORECASTS.

$$

MNZ045-052-053-060>063-WIZ014>016-023>028-101115-
/O.CON.KMPX.WS.A.0005.070410T1800Z-070412T0000Z/
KANABEC-ISANTI-CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-POLK-
BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...MORA...CAMBRIDGE...CENTER CITY...
MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...AMERY...
BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON...
NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...
DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
1007 PM CDT MON APR 9 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

SNOW IS EXPECTED TO DEVELOP TUESDAY AFTERNOON AND CONTINUE
THROUGH WEDNESDAY. ACCUMULATIONS OF 4 TO 7 INCHES ARE POSSIBLE BY
WEDNESDAY AFTERNOON. AMOUNTS MAY BE HIGHER IF THE WEATHER SYSTEM
SLOWS DOWN. THE MOST LIKELY AREA FOR HIGHER ACCUMULATIONS WOULD BE
OVER PARTS OF WEST CENTRAL WISCONSIN.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. THIS
INCLUDES IN THE TWIN CITIES METRO AREA AND ALONG INTERSTATES 35
AND 94. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
000 
WWUS43 KMPX 100852
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
352 AM CDT TUE APR 10 2007

...LATE SEASON ACCUMULATING SNOW EXPECTED...

.THE THREAT FOR HEAVY SNOW CONTINUES FOR MUCH OF EAST CENTRAL AND
SOUTH CENTRAL MINNESOTA...AS WELL AS WEST CENTRAL WISCONSIN...FROM
LATE TODAY THROUGH WEDNESDAY. AS A RESULT...A WINTER STORM WATCH
IS IN EFFECT FROM LATE THIS AFTERNOON INTO WEDNESDAY AFTERNOON
FROM LITTLE FALLS TO ALBERT LEA ON EASTWARD TO THE WISCONSIN
BORDER. A WINTER STORM WATCH COVERS ALL OF WEST CENTRAL WISCONSIN
FOR TONIGHT AND WEDNESDAY. ACCUMULATIONS OF 6 INCHES OR MORE ARE
POSSIBLE IN THE WATCH AREAS. IN ADDITION...A SNOW ADVISORY IS NOW
IN EFFECT FOR TODAY AND TONIGHT TO THE WEST OF A LINE FROM LITTLE
FALLS TO ALBERT LEA.

SNOW WILL SPREAD INTO WEST CENTRAL AND SOUTH CENTRAL AREAS OF
MINNESOTA THIS MORNING...IN ADVANCE OF A LOW PRESSURE SYSTEM
MOVING SLOWLY SOUTHEAST FROM WYOMING. THE SNOW WILL SPREAD INTO
FAR EASTERN AREAS OF MINNESOTA...INCLUDING THE TWIN CITIES
METROPOLITAN AREA...DURING THE AFTERNOON HOURS. THE SNOW MAY BE
MIXED WITH RAIN AT THE ONSET. THE SNOW WILL THEN OVERSPREAD WEST
CENTRAL WISCONSIN EARLY TONIGHT. ACCUMULATIONS FROM 2 TO 4 INCHES
ARE EXPECTED TODAY IN THE SNOW ADVISORY AREA ACROSS WEST CENTRAL
AND SOUTH CENTRAL MINNESOTA...WITH ANOTHER 1 TO 2 INCHES OF
ACCUMULATION TONIGHT.

ACCUMULATIONS ACROSS FAR EASTERN MINNESOTA AND WEST CENTRAL
WISCONSIN ARE A LITTLE TRICKY DUE TO INDICATIONS THAT THE
AFOREMENTIONED LOW PRESSURE SYSTEM MAY STRENGTHEN JUST SOUTHEAST OF
THE REGION ON WEDNESDAY...ALLOWING FOR 6 OR MORE INCHES OF SNOW TO
PILE UP. HENCE...THE CONTINUATION AND EXPANSION OF THE WINTER
STORM WATCHES. KEEP INFORMED TODAY ON THE LATEST FORECASTS AND
UPDATED STATEMENTS ON THIS LATE SEASON SNOW EVENT.

MNZ041-042-047>049-054>058-064-101700-
/O.UPG.KMPX.WS.A.0005.070410T1200Z-070411T1200Z/
/O.NEW.KMPX.SN.Y.0005.070410T1200Z-070411T1200Z/
DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-YELLOW MEDICINE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS...
GLENWOOD...ST. CLOUD...MADISON...BENSON...MONTEVIDEO...WILLMAR...
LITCHFIELD...GRANITE FALLS
352 AM CDT TUE APR 10 2007

...SNOW ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 AM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO
7 AM CDT WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT. 

SNOW WILL DEVELOP ACROSS WEST CENTRAL AND SOUTH CENTRAL AREAS OF
MINNESOTA THIS MORNING AND CONTINUE THROUGH TONIGHT. ACCUMULATIONS
FROM 4 TO 6 INCHES ARE LIKELY BY WEDNESDAY MORNING. THE SNOW MAY
BE HEAVY AT TIMES...ESPECIALLY THIS AFTERNOON AND EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MNZ065>067-073>076-082>084-091-092-101700-
/O.NEW.KMPX.SN.Y.0005.070410T1200Z-070411T1200Z/
RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET-LE SUEUR-WATONWAN-
BLUE EARTH-WASECA-MARTIN-FARIBAULT-
INCLUDING THE CITIES OF...OLIVIA...HUTCHINSON...GAYLORD...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...ST. JAMES...
MANKATO...WASECA...FAIRMONT...BLUE EARTH
352 AM CDT TUE APR 10 2007

...SNOW ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 AM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO
7 AM CDT WEDNESDAY. 

SNOW WILL DEVELOP ACROSS WEST CENTRAL AND SOUTH CENTRAL AREAS OF
MINNESOTA THIS MORNING AND CONTINUE THROUGH TONIGHT. ACCUMULATIONS
FROM 3 TO 5 INCHES ARE LIKELY BY WEDNESDAY MORNING. THE SNOW MAY
BE HEAVY AT TIMES...ESPECIALLY THIS AFTERNOON AND EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MNZ068>070-077-078-085-093-101700-
/O.EXB.KMPX.WS.A.0005.070410T2100Z-070411T2100Z/
CARVER-SCOTT-DAKOTA-RICE-GOODHUE-STEELE-FREEBORN-
INCLUDING THE CITIES OF...CHASKA...SHAKOPEE...BURNSVILLE...
FARIBAULT...RED WING...OWATONNA...ALBERT LEA
352 AM CDT TUE APR 10 2007

...WINTER STORM WATCH IN EFFECT FROM THIS AFTERNOON THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THIS AFTERNOON
THROUGH WEDNESDAY AFTERNOON. 

SNOW WILL DEVELOP ACROSS EASTERN AREAS OF MINNESOTA THIS
AFTERNOON. THE SNOW WILL PERSIST TONIGHT AND MUCH OF WEDNESDAY.
ACCUMULATIONS OF 6 INCHES OR MORE ARE POSSIBLE BY WEDNESDAY
AFTERNOON. THE SNOW MAY BE HEAVY AT TIMES...PRIMARILY TONIGHT AND
WEDNESDAY MORNING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL...
INCLUDING ALONG INTERSTATE 94. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

MNZ043>045-050>053-059>063-101700-
/O.EXT.KMPX.WS.A.0005.070410T2100Z-070411T2100Z/
MORRISON-MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO-
WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MONTICELLO...
MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER
352 AM CDT TUE APR 10 2007

...WINTER STORM WATCH NOW IN EFFECT FROM THIS AFTERNOON THROUGH
WEDNESDAY AFTERNOON...

THE WINTER STORM WATCH IS NOW IN EFFECT FROM THIS AFTERNOON
THROUGH WEDNESDAY AFTERNOON. 

SNOW WILL DEVELOP ACROSS EASTERN AREAS OF MINNESOTA THIS
AFTERNOON. THE SNOW WILL PERSIST TONIGHT AND MUCH OF WEDNESDAY.
ACCUMULATIONS OF 6 INCHES OR MORE ARE POSSIBLE BY WEDNESDAY
AFTERNOON. THE SNOW MAY BE HEAVY AT TIMES...PRIMARILY TONIGHT AND
WEDNESDAY MORNING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL...
INCLUDING ALONG INTERSTATE 94. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

WIZ014>016-023>028-101700-
/O.EXT.KMPX.WS.A.0005.070411T0000Z-070412T0000Z/
POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
352 AM CDT TUE APR 10 2007

...WINTER STORM WATCH NOW IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY EVENING...

THE WINTER STORM WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY EVENING. 

SNOW WILL SPREAD ACROSS WEST CENTRAL WISCONSIN EARLY TONIGHT. THE
SNOW WILL PERSIST OVERNIGHT AND WEDNESDAY. ACCUMULATIONS OF 6
INCHES OR MORE ARE POSSIBLE BY WEDNESDAY EVENING. THE SNOW MAY BE
HEAVY AT TIMES...PRIMARILY LATE TONIGHT THROUGH WEDNESDAY AFTERNOON.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. THIS
INCLUDES IN THE TWIN CITIES METRO AREA AND ALONG INTERSTATES
35 AND 94. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

RAH
000 
WWUS43 KMPX 101745
WSWMPX

URGENT - WINTER WEATHER MESSAGE...RESEND 
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1122 AM CDT TUE APR 10 2007

...MORE SNOW FOR SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN...

.THE THREAT FOR HEAVY SNOW CONTINUES FOR MUCH OF SOUTH CENTRAL
MINNESOTA THIS AFTERNOON INTO WEDNESDAY. THEREFORE A HEAVY SNOW
WARNING HAS BEEN ISSUED FOR A PART OF SOUTH CENTRAL
MINNESOTA...MAINLY SOUTH OF A LINE FROM ST JAMES TO OWATONNA. HERE
6 TO 10 INCHES OF SNOW COULD ACCUMULATE THROUGH WEDNESDAY
AFTERNOON. 

LESSER SNOW TOTALS WILL OCCUR ACROSS CENTRAL MINNESOTA INTO WEST
CENTRAL WISCONSIN THROUGH WEDNESDAY. THEREFORE THE WINTER STORM
WATCH HAS BEEN UPDATED TO A SNOW ADVISORY FOR EAST CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN UNTIL 7 PM WEDNESDAY. THE SNOW
ADVISORY REMAINS IN EFFECT FOR WEST CENTRAL MINNESOTA THROUGH 7 AM
WEDNESDAY. 

A GENERAL 2 TO 6 INCH ACCUMULATION WILL OCCUR SOUTH OF A LINE...
FROM NEAR ALEXANDRIA...TO ST CLOUD AND THE TWIN CITIES...EAST INTO 
WISCONSIN NEW RICHMOND AND EAU CLAIRE. ONE TO THREE INCH 
ACCUMULATIONS WILL BE POSSIBLE FROM NEAR MILACA..TO BALSAM LAKE AND 
LADYSMITH. THE SNOW WILL CONTINUE TO DEVELOP OVER WEST CENTRAL 
MINNESOTA THROUGH THIS AFTERNOON...AND INTO EAST CENTRAL MINNESOTA 
AND WEST CENTRAL WISCONSIN LATE THIS AFTERNOON AND EVENING.

A STRENGTHENING LOW PRESSURE SYSTEM OVER WESTERN SOUTH DAKOTA
TODAY...WILL MOVE EAST THIS AFTERNOON AND TONIGHT TO SOUTHERN
IOWA. THIS WILL CONTINUE TO GENERATE ACCUMULATING SNOW ACROSS
MOST OF SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH
WEDNESDAY. ALTHOUGH WIND WILL NOT BE A SIGNIFICANT FACTOR...THE
HEAVY WET SNOW ACCUMULATING ON AREA ROADS WILL BE...ESPECIALLY
LATER THIS AFTERNOON AND OVERNIGHT. PERSONS PLANNING TRAVEL SHOULD
STAY ABREAST TO THE LATEST FORECAST AND STATEMENTS CONCERNING THIS
SNOW EVENT.

MNZ082>084-091-092-110030-
/O.UPG.KMPX.SN.Y.0005.000000T0000Z-070411T1200Z/
/O.NEW.KMPX.HS.W.0001.070410T1700Z-070412T0000Z/
WATONWAN-BLUE EARTH-WASECA-MARTIN-FARIBAULT-
INCLUDING THE CITIES OF...ST. JAMES...MANKATO...WASECA...
FAIRMONT...BLUE EARTH
1122 AM CDT TUE APR 10 2007

...HEAVY SNOW WARNING IN EFFECT UNTIL 7 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES CHANHASSEN HAS ISSUED
A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT
WEDNESDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT.

SNOW...HEAVY AT TIMES WILL SPREAD EAST ACROSS SOUTH CENTRAL
MINNESOTA THE REMAINDER OF THE AFTERNOON...THROUGH THE DAY
WEDNESDAY. SNOW ACCUMULATIONS FROM 6 TO 10 INCHES ARE LIKELY ACROSS
THE REGION...WITH THE HEAVIER SNOW TOTALS ALONG AND SOUTH OF THE
INTERSTATE 90 CORRIDOR.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

MNZ085-093-110030-
/O.UPG.KMPX.WS.A.0005.070410T2100Z-070411T2100Z/
/O.NEW.KMPX.HS.W.0001.070410T1700Z-070412T0000Z/
STEELE-FREEBORN-
INCLUDING THE CITIES OF...OWATONNA...ALBERT LEA
1122 AM CDT TUE APR 10 2007

...HEAVY SNOW WARNING IN EFFECT UNTIL 7 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES CHANHASSEN HAS ISSUED
A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT
WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

SNOW...HEAVY AT TIMES WILL DEVELOP ACROSS THE AREA THROUGH THE
REMAINDER OF THE AFTERNOON...AND IS EXPECTED TO PERSIST THROUGH
WEDNESDAY. SNOW ACCUMULATIONS FROM 6 TO 10 INCHES ARE LIKELY ACROSS
THE REGION...WITH THE HEAVIER SNOW TOTALS ALONG AND SOUTH OF THE
INTERSTATE 90 CORRIDOR.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

MNZ043>045-050>053-059>063-068>070-077-078-110030-
/O.UPG.KMPX.WS.A.0005.070410T2100Z-070411T2100Z/
/O.EXB.KMPX.SN.Y.0005.070410T2100Z-070412T0000Z/
MORRISON-MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO-
WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA-RICE-
GOODHUE-
INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MONTICELLO...
MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...CHASKA...
SHAKOPEE...BURNSVILLE...FARIBAULT...RED WING
1122 AM CDT TUE APR 10 2007

...SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES CHANHASSEN HAS ISSUED
A SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7
PM CDT WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

SNOW IS EXPECTED TO DEVELOP ACROSS EAST CENTRAL MINNESOTA THROUGH
THE AFTERNOON. AIR TEMPERATURES MAY BE WARM ENOUGH FOR A RAIN AND
SNOW MIX LATE THIS AFTERNOON...BUT SHOULD CHANGE OVER TO ALL SNOW
BY EARLY EVENING. SNOW ACCUMULATIONS WILL LIKELY RANGE FROM 3 TO 6 
INCHES FROM ST CLOUD TO THE TWIN CITIES METRO AREA TONIGHT AND 
WEDNESDAY. LESSER ACCUMULATIONS WILL OCCUR ACROSS CENTRAL MINNESOTA 
FROM NEAR MILACA AND CAMBRIDGE WHERE 1 TO 3 INCHES AREA POSSIBLE 
THROUGH WEDNESDAY AFTERNOON.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

WIZ014>016-023>028-110030-
/O.UPG.KMPX.WS.A.0005.070411T0000Z-070412T0000Z/
/O.EXB.KMPX.SN.Y.0005.070411T0000Z-070412T0000Z/
POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
1122 AM CDT TUE APR 10 2007

...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES CHANHASSEN HAS ISSUED
A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7
PM CDT WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

SNOW IS EXPECTED TO DEVELOP ACROSS WEST CENTRAL WISCONSIN THIS
EVENING. SNOW ACCUMULATIONS COULD RANGE FROM 3 TO 6 INCHES BY
WEDNESDAY EVENING...MAINLY ALONG AND SOUTH OF THE INTERSTATE 94
CORRIDOR. LESSER ACCUMULATIONS WILL OCCUR FARTHER NORTH...WITH
PERHAPS 1 TO 3 INCHES TOWARD BALSAM LAKE AND LADYSMITH.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MNZ041-042-047>049-054>058-064>067-073>076-110030-
/O.CON.KMPX.SN.Y.0005.000000T0000Z-070411T1200Z/
DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-
BROWN-NICOLLET-LE SUEUR-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS...
GLENWOOD...ST. CLOUD...MADISON...BENSON...MONTEVIDEO...WILLMAR...
LITCHFIELD...GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR
1122 AM CDT TUE APR 10 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY. 

SNOW IS EXPECTED TO EXPAND IN COVERAGE ACROSS WEST CENTRAL
MINNESOTA THROUGH THE REMAINDER OF THE DAY AND TONIGHT. SNOW
ACCUMULATIONS FROM 1 TO 4 INCHES WILL OCCUR ACROSS THE REGION THIS
AFTERNOON...WITH ANOTHER 1 TO 3 INCHES ACCUMULATING OVERNIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Apr 9, 2:59 PM CDT, 1 minute earlier.

Area forecast discussion, Apr 9, 2:59 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
259 PM CDT MON APR 9 2007

.DISCUSSION...
FORECAST CONCERN REMAINS DEVELOPMENT OF SURFACE LOW OVER SOUTHERN
MINNESOTA OR IOWA LATER TUESDAY NIGHT AND WEDNESDAY AS UPPER LEVEL
TROUGH MOVES THROUGH REGION. SOME MODEL DIFFERENCES IN OVERALL
DEVELOPMENT...BUT 12Z GFS ENSEMBLE MEAN CONTINUES ITS TREND OF
DEVELOPING 850MB CIRCULATION OVER SOUTHWEST MN TUESDAY
AFTERNOON. THIS IS TRACKING FARTHER SOUTH THAN 12Z GFS OR THE
NAMWRF. WILL FOLLOW A MORE 12Z GFS SOLUTION OF THE SURFACE/UPPER
AIR...WITH BEST POTENTIAL OF SNOW ACROSS CENTRAL MN INTO WC WI
DEVELOPING OVER WC MN TUE MORNING AND SPREADING EAST TUE AFTERNOON
THROUGH WED. THICKNESS/925MB TEMPERATURES SHOW SOME SURGE OF
WARMER AIR INTO SC MN LATER TUE AFTERNOON AND TUE NIGHT. WILL
MENTION A MIX INTO SOUTHERN METRO THEN. OTHERWISE...WITH DRY
EASTERLY LOW LEVEL FLOW...SNOW WILL BE THE MAIN CONCERN. 12Z GFS
290K ISENTROPIC FORECAST CHARTS ARE PUSHING STRONG LIFT OVER MOST
OF THE CWA BY LATE TUE AFTERNOON. WILL TREND A TAD SLOWER...BUT
NOT AS SLOW AS THE NAMWRF. GFS SHOWING STRONG FULL WIND
FRONTOGENESIS DEVELOPING ACROSS CENTRAL MN TUESDAY/TUESDAY
AFETRNOON AS WELL. DONT ANTICIPATE SATURATION OF THE ATMOS COLUMN
OVER WC WI UNTIL TUE AFTERNOON...AND MAYBE LATE IN THE FAR EAST.
BEST POTENTIAL OF 6 INCHES OR MORE APPEARS TO BE LOCATED NEAR A
BENSON...ST CLOUD...ANOKA AND EAU CLAIRE LINE...WITH 8 INCHES
BEING THE MOST POSSIBLE WITH EVENT. WATCH ISSUED FOR MUCH OF
CENTRAL MN INTO WC WI FOR TUE-WED PERIOD. WILL LIKELY NEED ADV
FARTHER SOUTH.

THE BUSY WEATHER PATTERN CONTINUES AS GFS IS INDICATING ANOTHER
SNOW MAKING SYSTEM LIFTING NORTHEAST ACROSS THE MID MISSISSIPPI RIVER
VALLEY REGION FRIDAY INTO SATURDAY. 12Z GFS RUN A BIT FARTHER
SOUTH THAN ITS PREVIOUS RUN...WITH THE ENSEMBLE MEAN MOVING IT
FROM KANSAS CITY REGION TO CHICAGO BY 12Z SATURDAY. THIS WOULD
FAVOR MORE OF SOUTHERN MN...SO HIGHEST POPS PLACED THERE. LOOKS
COLD ENOUGH FOR MAINLY SNOW AS WELL. AGAIN...GUIDANCE TEMPS COOLED
A BIT BECAUSE OF ANTICIPATED CLOUDS AND SNOW OVER THE AREA.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER STORM WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY
     MORNING FOR BENTON-CHIPPEWA-DOUGLAS-KANDIYOHI-LAC QUI PARLE-
     MEEKER-MILLE LACS-MORRISON-POPE-SHERBURNE-STEARNS-STEVENS-
     SWIFT-TODD-WRIGHT-YELLOW MEDICINE COUNTY(IES).

     WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR ANOKA-CHISAGO-HENNEPIN-ISANTI-KANABEC-RAMSEY-
     WASHINGTON COUNTY(IES).

WI...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-
     POLK-RUSK-ST. CROIX COUNTY(IES).

&&

JPR/DWE
Hazardous weather outlook, Apr 9, 12:15 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1215 PM CDT MON APR 9 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
101000-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1215 PM CDT MON APR 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW WILL BEGIN TO SPREAD INTO WEST CENTRAL AND SOUTH CENTRAL
MINNESOTA TUESDAY MORNING...AND OVER CENTRAL MINNESOTA AND WEST
CENTRAL WISCONSIN DURING THE AFTERNOON AND EVENING. ACCUMULATING
SNOW WILL LIKELY CONTINUE INTO WEDNESDAY. ACCUMULATIONS COULD BE IN
THE 4 TO 7 INCH RANGE GENERALLY NORTH AND EAST OF A LINE FROM BENSON
AND WILLMAR...TO THE TWIN CITIES TO EAU CLAIRE. OVER THE REMAINDER
OF CENTRAL AND SOUTHERN MINNESOTA...ACCUMULATIONS COULD BE IN THE 2
TO 4 INCH RANGE.

THERE IS STILL SOME UNCERTAINTY ON THE TIMING AND EXTENT OF THE SNOW
THAT IS FORECAST TO DEVELOP...SO STAY INFORMED AND CHECK THE LATEST
FORECASTS AND STATEMENTS.

ANOTHER SYSTEM WILL MOVE OUT OF SOUTHWEST U.S. OVER THE WEEKEND.
EARLY INDICATIONS SUGGEST THAT SOUTH CENTRAL AND SOUTHEAST
MINNESOTA...AND PARTS OF WEST CENTRAL WISCONSIN COULD BE IN THE PATH
OF SIGNIFICANT SNOW. THIS STORM SYSTEM COULD AFFECT THE AREA LATE
FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL
AMOUNTS TO THE NATIONAL WEATHER SERVICE.

JPR

Nearby

Winter Storm Watches in Minnesota, 2007Winter Storm Watches in Wisconsin, 2007Every winter storm watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.